Digestive Disorders / Gastroenterology Expert Forum
Upper stomach pain feels like a blockage
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Upper stomach pain feels like a blockage


  About a week ago I had an intense pressure emerge at the base of the chest, which resembled a golf ball sensation.  Breathing was difficult and my arms tingled (I assume a panic response).  I went to hospital and had heart and blood tests - all normal.  The doctor said it was likely stress related acid build up and put me on 30days worth of Rantidine.  Prior to the attack I had a lot of congestion and this week I was diagnosed with mild pneumonia and I am on Biaxin (7 days worth).  I have been off work 5 days now and am getting frustrated.  Symptoms are fairly defined - a blockage sensation between the stomach and chest cavity, which seems to contain gas.  I do bring up gas eventually and there is some relief, but the pressure remains for a while.  I have had to cut back significantly on my food intake as it is after eating that the attacks usually (not always) occur.  I guess I need to know a couple of things.  First, can the pressure/blockage sensation be related to pneumonia and if it persists should I immediately go to a specialist.  FInally, what are the possible causes?
  Thanks
Dear Andrew,
It is possible to have chest and abdominal pain secondary to pneumonia. It is also possible that your symptoms are secondary to or being exacerbated by  poor tolerance to the antibiotic clarithromycin (Biaxin). Finally, your chest pain and gas may be related to gastroesophageal reflux disease. Try to keep track of which particular foods (if any) worsen your symptoms or bring on an attack. If ranitidine (Zantac) is not controlling your symptoms it may be necessary to try other medications or discontinue the clarithromycin (Biaxin) and switch to another antibiotic for the pneumonia. It is best to communicate these concerns to your primary care physician so that you can get the best possible treatment.
This response is being provided for general informational purposes only and should not be considered medical advice or consultation. Always check with your personal physician when you have a question pertaining to your health.
If you would like to be seen at our institution please call 1-800-653-6568 our Referring Physicians' Office and make an appointment to see Dr. Muszkat, one of our experts in Gastroenterology.
HFHSM.D.-ym
*Keywords: chest pain, abdominal pain, gas





Related Discussions
0 Comments
Blank
Avatar_n_tn
A related discussion, burning in upper stomach/diarrhea was started.
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank